Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 19, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 20, 2010, 10:41 PM CDT for Bottineau County, North Dakota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2010, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 20, 2010, 11:00 PM CDT
- In force
- 19 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Bottineau County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
095
WFUS53 KBIS 210341
TORBIS
NDC009-210400-
/O.NEW.KBIS.TO.W.0019.100621T0341Z-100621T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1041 PM CDT SUN JUN 20 2010
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 1100 PM CDT
* AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 10 MILES EAST OF SHERWOOD...OR 46 MILES WEST OF
BOTTINEAU...AND MOVING SOUTHEAST AT 15 MPH.
AT 1020 PM CDT, A TORNADO WAS REPORTED NEAR CARIEVALE
SASKATCHEWAN.
* LOCATIONS IMPACTED INCLUDE...
ANTLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4890 10103 4880 10142 4895 10150 4900 10150
4901 10149 4901 10118
TIME...MOT...LOC 0336Z 311DEG 12KT 4900 10142
$$
BIRK2 follow-up statements
229
WWUS53 KBIS 210354
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 PM CDT SUN JUN 20 2010
NDC009-210400-
/O.CON.KBIS.TO.W.0019.000000T0000Z-100621T0400Z/
BOTTINEAU ND-
1054 PM CDT SUN JUN 20 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN BOTTINEAU
COUNTY UNTIL 1100 PM CDT...
AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 13 MILES EAST OF SHERWOOD...OR 43 MILES WEST OF
BOTTINEAU...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
ANTLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4894 10108 4891 10133 4901 10149 4901 10129
4901 10118
TIME...MOT...LOC 0354Z 286DEG 12KT 4899 10133
$$
BIRK031
WWUS53 KBIS 210358
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1058 PM CDT SUN JUN 20 2010
NDC009-210408-
/O.EXP.KBIS.TO.W.0019.000000T0000Z-100621T0400Z/
BOTTINEAU ND-
1058 PM CDT SUN JUN 20 2010
...THE TORNADO WARNING FOR NORTHWESTERN BOTTINEAU COUNTY WILL EXPIRE
AT 1100 PM CDT/1000 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4894 10108 4891 10133 4901 10149 4901 10129
4901 10118
TIME...MOT...LOC 0358Z 286DEG 12KT 4896 10132
$$
BIRKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 20, 1:45 PM CDT, 8 hours 56 minutes earlier.
Area forecast discussion, Jun 20, 1:45 PM CDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 145 PM CDT SUN JUN 20 2010 .SHORT TERM...SUNDAY THROUGH WEDNESDAY NIGHT... MAIN FORECAST CONCERN THIS PERIOD WILL BE THE CHANCE FOR THUNDERSTORMS...SOME SEVERE...FROM THIS AFTERNOON THROUGH TUESDAY. FORECAST HEAVY RAINFALL AMOUNTS WILL ALSO BRING A CHANCE FOR HYDRO HEADLINES...AS THE SOIL REMAINS SATURATED/NEARLY SATURATED FROM RECENT RAINFALL. MODELS/ENSEMBLES ARE IN DECENT AGREEMENT WITH THE SYNOPTIC PATTERN. THE CHANCE FOR SEVERE WEATHER IS SIGNIFICANT ENOUGH TO MAINTAIN SEVERE WEATHER MONITORING THROUGH THE NEXT 24 TO 36 HOURS. CURRENTLY...WATER VAPOR SATELLITE IMAGERY INDICATES THAT UPPER LEVEL SUBTROPICAL RIDGING IS CENTERED OVER THE SOUTHERN PLAINS AND AN UPPER LEVEL CLOSED LOW IS OVER OREGON. STRONG INSOLATION AND UPSLOPE LOW LEVEL WINDS HAVE BROUGHT SURFACE TEMPERATURES UP INTO THE LOW 70S WHILE DEWPOINTS ARE HOVERING IN THE LOW 60S. THE UPPER LEVEL TROUGH/RIDGE ORIENTATION SHOULD KEEP SOUTHWESTERLIES DIRECTED FROM THE FOUR CORNERS INTO THE DAKOTAS...WHICH WILL DIRECT SEVERAL SHORTWAVES INTO THE NORTHERN PLAINS OVER THE NEXT FEW DAYS. THIS WILL RESULT IN SEVERAL WAVES OF THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE. THE FIRST ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EVENING...AS A WEAK SHORTWAVE EJECTS NORTHEASTWARD FROM UTAH. THE FAVORED AREA FOR SEVERE WILL BE FURTHER SOUTH TODAY...AS THE BETTER DYNAMICS ARE EXPECTED TO REMAIN OVER SOUTH DAKOTA AND NEBRASKA/IOWA. THAT SAID...THERE IS STILL A HEIGHTENED RISK FOR SEVERE HAIL AND DAMAGING WINDS OVER THE SOUTHERN PART OF WESTERN AND CENTRAL NORTH DAKOTA. CONVECTION BEGAN BEFORE NOON CDT OVER WESTERN SOUTH DAKOTA...AND SHOULD STEADILY SPREAD NORTHEAST ACROSS THE DAKOTA STATE LINE BY MID-AFTERNOON. THE 12 UTC NAM/17 UTC RUC CALL FOR 1500 TO 3000 J/KG SURFACE-BASED CAPE BY MID AFTERNOON...AND WHILE SHEAR IS CURRENTLY MARGINAL FOR ROTATING UPDRAFTS...THE EJECTING MID-LEVEL SPEED MAX SHOULD INCREASE THE 0-6 KM BULK SHEAR OVER THE NEXT COUPLE HOURS. 2000 J/KG CAPE IS ALREADY PRESENT...SO LOOK FOR THAT TO INCREASE BEFORE THE CAP ERODES. THE SECOND ROUND OF CONVECTION IS EXPECTED MONDAY AND MONDAY NIGHT. THIS EVENT...WITH A MUCH MORE POTENT SHORTWAVE ALOFT...AND MUCH STEEPER FORECAST LAPSE RATES...SHOULD PRESENT A MUCH HIGHER RISK FOR SEVERE WEATHER. SUFFICIENT SHEAR FOR SUPERCELLS IS FORECAST...AND THE LOW-LEVEL DEWPOINT DEPRESSIONS OVER NORTH DAKOTA SHOULD ALLOW FOR HIGHER-BASED STORMS THAT FORM IN EASTERN MONTANA TO BUILD MUCH CLOSER TO THE SURFACE AS THEY MOVE INTO THE STATE. THIS WILL INCREASE TORNADO THREAT...SO LOOK FOR THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND TORNADOES ACROSS THE WESTERN PART OF THE STATE MONDAY AFTERNOON/EVENING. STORMS SHOULD CONGEAL INTO A SQUALL LINE WITH BOWING LINE SEGMENTS BY LATE EVENING...SO THE MAIN THREATS WOULD TRANSITION TO DAMAGING WINDS...LARGE HAIL AND FLOODING FURTHER TO THE EAST. OVERALL...PRECIPITABLE WATER AMOUNTS STAY AROUND 1 TO 2 INCHES THROUGH TUESDAY. FLASH FLOOD GUIDANCE IN SOME AREAS REMAINS AT JUST OVER AN INCH PER HOUR. SEVERAL RUNS OF MODELS HAVE PRODUCED GRID-SCALE FEEDBACK...WHICH IS AN INDICATION OF INTENSE CONVECTION CAPABLE OF UPSCALE FEEDBACK IN THE ATMOSPHERE. AREAL COVERAGE OF THE HIGH AMOUNTS ASSOCIATED WITH GRID-SCALE FEEDBACK WILL BE OVERDONE...BUT IF THE MECHANISMS VERIFY THE MAXIMUM QPF IN THE MODEL CAN BE A GOOD APPROXIMATION OF MAXIMUM OBSERVED. PLACED A CALL TO NCEP/HYDROMETEOROLOGICAL PREDICTION CENTER TO DISCUSS FLASH FLOODING POTENTIAL FOR MONDAY NIGHT. THE UNCERTAINTY LIES IN FORMATION OF THUNDERSTORM COMPLEXES TO THE SOUTH...WHICH COULD ROB ANY STORMS IN NORTH DAKOTA FROM AVAILABLE MOISTURE AND REDUCE RAINFALL PRODUCTION/EFFICIENCY. THIS SITUATION WILL BE MONITORED CLOSELY...AS A FLASH FLOOD WATCH WILL NEED TO BE ISSUED TONIGHT OR TOMORROW MORNING IF MODELS CONTINUE TO INDICATE THE POTENTIAL FOR SEVERAL INCHES RAIN ON MONDAY. THE AFOREMENTIONED OREGON UPPER LEVEL LOW IS NOT FORECAST TO PUSH EASTWARD ACROSS THE AREA UNTIL EARLY WEDNESDAY...SO SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST UNTIL THEN. IT IS WORTH NOTING THAT THERE ARE NO OTHER STRONG SHORTWAVES FORECAST TO MOVE OVER THE AREA...BUT AS MORE FEATURES ARE RESOLVED IN FUTURE MODEL CYCLES THERE MAY BE MORE INSIGHT INTO TIMING AND INTENSITY OF CONVECTION ON TUESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY... THE LONG RANGE PERIOD OFFERS A WEATHER PATTERN THAT IS LESS ACTIVE...AND THE ACTIVE PARTS LESS ORGANIZED. ANOTHER MID LEVEL TROUGH ESTABLISHES ITSELF ON THE WEST COAST...BUT WITH H5 RIDGING THROUGH THE NORTHERN PLAINS THE WEAK SHORT WAVES WILL BE TRAVERSING THE RIDGE...RATHER THAN BEING CAUGHT UP IN STRAIGHT SOUTHWEST FLOW ALOFT INTO NORTH DAKOTA. THE TROUGH IS ALSO NOT FORECAST TO CUT OFF AND SEND WAVE AFTER WAVE INTO THE AREA...BUT BE MORE PROGRESSIVE. THE LONG WAVE TROUGH IS FORECAST THROUGH LATER SATURDAY OR SUNDAY WITH MORE ZONAL FLOW ESTABLISHING. TEMPERATURES THROUGH THE PERIOD ABOUT CLIMATOLOGY FOR THE END OF JUNE...UPPER 70S TO MID 80S FOR HIGHS...AND 50S FOR LOWS. && .AVIATION... SURFACE WARMING HAS RESULTED IN EXTENSIVE CUMULUS FIELDS ACROSS THE FORECAST AREA THIS AFTERNOON...WITH VFR AND LIGHT WINDS PREVAILING AT THE TIME OF THIS PRODUCT ISSUANCE. HOWEVER...MULTIPLE MID LEVEL IMPULSES ARE EXPECTED TO CROSS THE AREA THIS EVENING AND TONIGHT...PROVIDING THE LIFT NECESSARY TO PRODUCE SCATTERED THUNDERSTORMS. CONDITIONS WILL FAVOR STRONG TO POSSIBLY SEVERE STORMS...WITH KBIS AND KDIK THE MOST LIKELY SITES FOR THAT. HEAVY RAIN WILL ALSO BE POSSIBLE WITH STORMS AND SO A DETERIORATION TO MVFR CONDITIONS WITH STORMS IS EXPECTED. ANOTHER CONCERN IS THE POSSIBILITY OF MVFR CEILINGS AND VISIBILITIES WITHIN PATCHY FOG AT SOME SITES DURING THE EARLY MORNING HOURS OF MONDAY...IF CLOUDINESS AND STORMS CLEAR OUT AND WINDS CALM BEFORE SUNRISE...AS SOME GUIDANCE SUGGESTS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SCHECK/BPN LONG TERM...JPM AVIATION...BPN/JPM
Hazardous weather outlook, Jun 20, 2:07 PM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 207 PM CDT SUN JUN 20 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 207 PM CDT SUN JUN 20 2010 /107 PM MDT SUN JUN 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA...BUT SEVERE THUNDERSTORMS SHOULD BE CONSTRAINED TO THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE FOR THUNDERSTORMS EXISTS ACROSS THE ENTIRE AREA MONDAY AND TUESDAY...BUT THE BEST CHANCE FOR SEVERE WEATHER WILL BE MONDAY LATE AFTERNOON THROUGH EARLY TUESDAY MORNING. STORMS SHOULD INITIATE OVER EASTERN MONTANA AND MOVE ACROSS THE STATE BORDER BY LATE AFTERNOON. THE INITIAL THREATS WITH THESE STORMS WILL BE LARGE HAIL...ISOLATED DAMAGING WINDS AND A FEW TORNADOES. THIS WILL TRANSITION TO A HEAVY RAIN/FLASH FLOOD EVENT WITH DAMAGING WINDS AND ISOLATED LARGE HAIL AS THE STORMS MOVE EAST NEAR SUNSET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE SOUTH THIS EVENING...AND ACROSS THE WHOLE AREA MONDAY EVENING/NIGHT. SCHECK
In the hours before
Special weather statement, Jun 20, 8:40 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 840 PM CDT SUN JUN 20 2010 NDZ051-210215- DICKEY ND- 840 PM CDT SUN JUN 20 2010 ...SPECIAL WEATHER STATEMENT FOR EASTERN DICKEY COUNTY UNTIL 915 PM CDT... AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF OAKES...OR 55 MILES SOUTH OF VALLEY CITY...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...IS ALSO POSSIBLE. RADAR ESTIMATES RAINFALL IN EXCESS OF ONE INCH MAY HAVE ALREADY FALLEN. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAYS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OAKES... GUELPH... LUDDEN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEINERT
Special weather statement, Jun 20, 9:17 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 917 PM CDT SUN JUN 20 2010 NDZ051-210245- DICKEY ND- 917 PM CDT SUN JUN 20 2010 ...SPECIAL WEATHER STATEMENT FOR EASTERN DICKEY COUNTY UNTIL 945 PM CDT... AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAKES...OR 57 MILES SOUTH OF VALLEY CITY... MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS POSSIBLE WITH THIS STORM...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...IS ALSO POSSIBLE. RADAR ESTIMATED RAINFALL IN EXCESS OF ONE INCH MAY HAVE ALREADY FALLEN. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GUELPH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEINERT
Special weather statement, Jun 20, 9:24 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 924 PM CDT SUN JUN 20 2010 NDZ032-210330- BILLINGS- 824 PM MDT SUN JUN 20 2010 ...SPECIAL WEATHER STATEMENT... AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN BILLINGS COUNTY...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MEDORA BY 840 PM MDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jun 20, 9:44 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 944 PM CDT SUN JUN 20 2010 NDZ003-004-210315- BOTTINEAU ND-RENVILLE ND- 944 PM CDT SUN JUN 20 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN BOTTINEAU AND NORTHERN RENVILLE COUNTIES UNTIL 1015 PM CDT... AT 937 PM CDT/837 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARNDUFF SASKATCHEWAN...OR 15 MILES NORTH OF SHERWOOD...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED WITH THIS STORM. IF THE STORM HOLDS TOGETHER A WARNING MAY BE ISSUED. IF YOU ARE IN THE PATH OF THIS STORM MAKE PREPARATIONS NOW FOR HEAVY RAIN AND POSSIBLY LARGE HAIL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHERWOOD... LORAINE... WESTHOPE... ANTLER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BIRK
Special weather statement, Jun 20, 10:17 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1017 PM CDT SUN JUN 20 2010 NDZ018-032-033-210400- BILLINGS-DUNN-STARK- 917 PM MDT SUN JUN 20 2010 ...SPECIAL WEATHER SERVICE... AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BELFIELD IN WESTERN STARK COUNTY...MOVING NORTH AT 10 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... RURAL STARK COUNTY AT 930 PM MDT RURAL BILLINGS COUNTY AT 950 PM MDT GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jun 20, 10:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1029 PM CDT SUN JUN 20 2010 NDZ002-210415- BURKE ND- 1029 PM CDT SUN JUN 20 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHERN BURKE COUNTY UNTIL 1115 PM CDT... AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF FLAXTON TO NOONAN...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... NORTHGATE... LARSON... COLUMBUS... LIGNITE... FLAXTON... BOWBELLS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:56 PM CDT | Areal Flood Advisory | BIS | Dickey | 3 hr |
| Jun 20, 9:40 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 20 min |
| Jun 20, 10:15 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 44 min |
| Jun 20, 11:47 PM CDT | Areal Flood Advisory | BIS | Burke, Divide | 6 hr |
| Jun 21, 12:22 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Stark | 34 min |
| Jun 21, 12:28 AM CDT | Flash Flood Warning | BIS | Burke, Divide | 5 hr |
| Jun 21, 1:28 AM CDT | Areal Flood Warning | BIS | Bottineau | 6 hr |
| Jun 21, 2:22 AM CDT | Flash Flood Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 26 hr |
| Jun 21, 3:01 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Ward | 59 min |
| Jun 21, 3:10 AM CDT | Areal Flood Advisory | BIS | McLean, Ward | 22 hr |
| Jun 21, 3:27 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 33 min |
| Jun 21, 4:00 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 33 min |
| Jun 21, 5:13 AM CDT | Areal Flood Advisory | BIS | McHenry | 10 hr |
| Jun 21, 5:34 AM CDT | Areal Flood Advisory | BIS | Pierce | 9 hr |
| Jun 21, 6:26 AM CDT | Areal Flood Advisory | BIS | Sheridan | 5 hr |
| Jun 21, 7:40 AM CDT | Areal Flood Advisory | BIS | Bottineau, Renville | 6 hr |
| Jun 21, 11:54 AM CDT | River Flood Warning | BIS | McHenry | 10 days |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.